AMS Bookstore LOGO amslogo
Return to List  Item: 1 of 1   
Variational Methods: Open Problems, Recent Progress, and Numerical Algorithms
Edited by: John M. Neuberger, Northern Arizona University, Flagstaff, AZ

Contemporary Mathematics
2004; 285 pp; softcover
Volume: 357
ISBN-10: 0-8218-3339-1
ISBN-13: 978-0-8218-3339-1
List Price: US$92
Member Price: US$73.60
Order Code: CONM/357
[Add Item]

Request Permissions

A conference was organized to discuss research in variational methods as applied to nonlinear elliptic PDE. This volume resulted from that gathering. Included are both survey and research papers that address important open questions and offer suggestions on analytical and numerical techniques for solving those open problems.

It is suitable for graduate students and research mathematicians interested in elliptic partial differential equations.


Graduate students and research mathematicians interested in elliptic partial differential equations.

Table of Contents

  • A. Castro -- Semilinear equations with discrete spectrum
  • G. Chen, Y. Deng, W.-M. Ni, and J. Zhou -- Semilinear elliptic boundary value problems with nonlinear oblique boundary conditions, a boundary element monotone iteration approach
  • G. Chen, Z. Ding, C.-R. Hu, W.-M. Ni, and J. Zhou -- A note on the elliptic Sine-Gordon equation
  • G. Chen, B. G. Englert, and J. Zhou -- Convergence analysis of an optimal scaling algorithm for semilinear elliptic boundary value problems
  • J. W. Neuberger and R. J. Renka -- Sobolev gradients: Introduction, applications, problems
  • D. G. Costa and H. Tehrani -- Unbounded perturbations of resonant Schrodinger equations
  • J. Čepička, P. Drábek, and P. Girg -- Quasilinear boundary value problems: Existence and multiplicity results
  • P. Drábek and S. B. Robinson -- Eigenvalue problems, resonance problems and open problems
  • P. Padilla -- Variational, dynamic and geometric aspects of some nonlinear problems
  • V. L. Shapiro -- The perturbed \(p\)-Laplacian and quadratic growth
  • I. Knowles -- Variational methods for ill-posed problems
  • J. M. Neuberger -- GNGA: Recent progress and open problems for semilinear elliptic PDE
  • F. Catrina -- Critical nonlinearities and symmetric solutions
  • J. A. Iaia -- Non-convergent radial solutions of a semilinear elliptic equation in \(\mathbb{R}^N\)
  • Z. Feng -- Traveling wave solutions to nonlinear evolution equations
Powered by MathJax
Return to List  Item: 1 of 1   

  AMS Home | Comments:
© Copyright 2014, American Mathematical Society
Privacy Statement

AMS Social

AMS and Social Media LinkedIn Facebook Podcasts Twitter YouTube RSS Feeds Blogs Wikipedia